[Skip to Content]
[Skip to Content Landing]
Article
Sept 18, 1967

Methaqualone-Meprobamate Poisoning

Author Affiliations

From the Department of Medicine, General Bicur Cholim Hospital, and the Hebrew University-Hadassah Medical School, Jerusalem. Israel.

JAMA. 1967;201(12):977-979. doi:10.1001/jama.1967.03130120085030
Abstract

Poisoning by a combination of methaqualone and meprobamate in three patients produced the following: coma, frequent variations in pupillary width and reaction to light, episodes of increased muscle tone with overstretching of the extremities alternating with flaccidity, muscle fasciculations, hyperreflexia, fall in blood pressure and respiration rate. The severity of the signs was related to the degree of drug overdosage. Treatment included gastric lavage, parenteral fluids, pressure amines, and antibiotics. Unsuspected combined methaqualonemeprobamate poisoning may cause diagnostic difficulties.

×